Alert archive / California / Wind Advisories in 2013
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 18, 2013, 7:37 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 7:37 AM PST (15:37 UTC)
- Expired
- Jan 18, 2013, 5:37 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4010 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS76 KSGX 181537 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 737 AM PST FRI JAN 18 2013 ...WIND ADVISORY FOR SAN DIEGO COUNTY INLAND VALLEYS AND INLAND EMPIRE UNTIL 8 PM THIS EVENING... .OFFSHORE PRESSURE GRADIENTS ARE INCREASING AGAIN. EAST TO NORTHEAST WINDS GUSTING 35 TO 45 MPH ARE LIKELY BELOW CANYONS AND PASSES UNTIL 7 PM THIS EVENING. CAZ048-050-182345- /O.NEW.KSGX.WI.Y.0006.130118T1537Z-130119T0300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 737 AM PST FRI JAN 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * TIMING...THROUGH 7 PM THIS EVENING. * LOCATION...MAINLY FOOTHILL LOCATIONS AND BELOW CANYONS AND PASSES. * OUTLOOK...WIND GUSTS WILL DIMINISH BELOW 35 MPH THIS EVENING. * REPORTS...FROM THE INLAND EMPIRE... DEVORE RAWS............ GUSTING 26 MPH AT 710 AM PST. HIGHLAND SPRING RAWS... GUSTING 34 MPH...AT 716 AM PST * REPORTS...FROM SAN DIEGO COUNTY INLAND VALLEYS... OTAY MOUNTAIN RAWS..... GUSTING 45 MPH...AT 714 AM PST DYE MOUNTAIN........... GUSTING 35 MPH...AT 720 AM PST PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
2 follow-up statements
678 WWUS76 KSGX 182116 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PST FRI JAN 18 2013 ...WIND ADVISORY FOR SAN DIEGO COUNTY INLAND VALLEYS AND INLAND EMPIRE UNTIL 8 PM THIS EVENING... .OFFSHORE PRESSURE GRADIENTS ARE INCREASING AGAIN. EAST TO NORTHEAST WINDS GUSTING 35 TO 45 MPH ARE LIKELY BELOW CANYONS AND PASSES UNTIL 7 PM THIS EVENING. CAZ048-050-190300- /O.CON.KSGX.WI.Y.0006.000000T0000Z-130119T0300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 116 PM PST FRI JAN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...EAST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * TIMING...THROUGH 7 PM THIS EVENING. * LOCATION...MAINLY FOOTHILL LOCATIONS AND BELOW CANYONS AND PASSES. * OUTLOOK...WIND GUSTS WILL DIMINISH BELOW 35 MPH THIS EVENING. * REPORTS... HIGHLAND SPRING RAWS... GUSTING 45 MPH...AT 1216 PM PST PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
930 WWUS76 KSGX 190137 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 537 PM PST FRI JAN 18 2013 ...WIND ADVISORY IS CANCELLED... CAZ048-050-190245- /O.CAN.KSGX.WI.Y.0006.000000T0000Z-130119T0300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 537 PM PST FRI JAN 18 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS IN THE MOUNTAIN PASSES AND VALLEYS HAVE FALLEN BELOW ADVISORY LEVELS. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 18, 2:48 AM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 18, 2:48 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 248 AM PST FRI JAN 18 2013 .SYNOPSIS... HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR AND MILD WELL INTO NEXT WEEK. DAYTIME HIGHS WILL BE AROUND TEN DEGREES ABOVE NORMAL WHILE OVERNIGHT LOWS REMAIN NEAR NORMAL. GUSTY OFFSHORE WINDS WILL CONTINUE IN AND BELOW THE MOUNTAIN PASSES AND CANYONS AT TIMES. SOME COOLING IS POSSIBLE BY THE MIDDLE OF NEXT WEEK...BUT THE WEATHER IS LIKELY TO REMAIN DRY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... PATCHY HIGH CLOUDS WERE DEVELOPING NORTHEASTWARD OVER SOCAL EARLY THIS MORNING. OTHERWISE...IT WAS CLEAR AND NOT AS COLD MOST AREAS. GUSTY WINDS TO 40 MPH WERE STILL BLOWING THROUGH SANTA ANA WIND- PRONE CANYONS AND PASSES. TEMPERATURES IN THESE AREAS WERE DOWNRIGHT BALMY...AROUND 60 F AT 2 AM PST. SFC PRESSURE GRADIENTS WERE STILL RUNNING AROUND 10 MBS FROM WESTERN NV. THE FORECAST CONTINUES ON TRACK WITH HIGH CONFIDENCE FOR DRY AND MILD TO WARM DAYS WELL INTO NEXT WEEK UNDER A STATIONARY RIDGE OF HIGH PRESSURE ALONG THE WEST COAST. THE HIGH WILL CONSOLIDATE FARTHER TO THE NORTH THROUGH THE WEEKEND ALLOWING SOME WEAKNESS IN THE HEIGHT/THICKNESS FIELD OVER SOCAL SUN-MON. AT BEST...THIS WOULD BRING MORE HIGH CLOUDS AND ONLY SLIGHT COOLING. SURFACE HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN AND DOMINATE OUR WEATHER WITH A VERY DRY...WEAK TO MODERATE OFFSHORE FLOW INTO NEXT WEEK. THE MODELS DIVERGE AFTER MID-WEEK REDUCING CONFIDENCE IN THE FORECAST FOR THE LATTER HALF OF NEXT WEEK. MODEL CONSENSUS IS STILL DRY...BUT TEMPS WILL TREND MORE TOWARD CLIMATOLOGY WITH A WARM BIAS. THE ONLY DETRACTION FROM OUR CHAMBER OF COMMERCE ENDORSED WEATHER WILL BE THE WIND. WITH STRONG SUPPORT FROM THE OFFSHORE GRADIENT... GUIDANCE SUGGESTS WE WILL STILL SEE A FEW GUSTS WELL INTO THE 40 MPH RANGE AND POSSIBLY EVEN AN ISOLATED 50 MPH GUST OR TWO IN THE WINDIEST REMOTE AREAS THIS MORNING...BUT IN GENERAL THE TREND IS FOR WEAKER WINDS THROUGH SUN. LOOKING AHEAD TO NEXT WEEKEND...THE END OF THE MODEL RUNS...THERE ACTUALLY IS A CONSENSUS THAT A LONG-WAVE SHIFT WILL EMERGE FAVORING LOW PRESSURE ALONG THE WEST COAST. THIS IS BEYOND OUR FORECAST PERIOD BUT WORTH NOTING SINCE THREE SEPARATE 00Z GEM/ECMWF/GFS DETERMINISTIC MODEL RUNS CONCUR. IT COULD MEAN A RETURN OF A WETTER AND CERTAINLY COOLER REGIME TO WIND UP THE FIRST MONTH OF THE YEAR. && .AVIATION... 181045Z...MOSTLY CLEAR SKIES WITH ONLY THIN CLOUDS ABOVE 20000 FT MSL AND UNRESTRICTED VIS WILL PREVAIL THROUGH SATURDAY. GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE THROUGH SATURDAY...WITH STRONGEST SFC GUSTS OVER 35 KT NEAR SAN GORGONIO PASS...INCLUDING VCNTY KBNG...AND THROUGH E-W PASSES IN SAN DIEGO COUNTY...INCLUDING VCNTY KRNM AND KCZZ. && .MARINE... A 20+ SEC PERIOD/5 FT SWELL GENERATED FROM A STORM OFF THE COAST OF JAPAN IS FORECAST TO ARRIVE IN THE COASTAL WATERS SAT EVENING. THERE WILL BE ENOUGH OF A NORTHERLY COMPONENT AS THE SWELL WILL BE FROM ABOUT 290 DEGREES...SO THE ISLANDS WILL BLOCK MOST OF THE HIGHEST SWELL. HOWEVER...STARTING SAT NIGHT AND CONTINUING THROUGH MONDAY...HIGHER THAN NORMAL SURF AND DANGEROUS RIP CURRENTS WILL BE EXPECTED ALONG ORANGE AND SAN DIEGO COUNTY BEACHES. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Jan 18, 4:00 AM PST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI JAN 18 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-190100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY EAST TO NORTHEAST WINDS...LOCALLY UP TO 45 MPH THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY GUSTY EASTERLY WINDS WILL CONTINUE AT TIMES THROUGH TUESDAY THROUGH AND BELOW PASSES AND CANYONS. SUNDAY AND MONDAY...POSSIBLE HIGH SURF AND STRONG RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER MARINERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 1:32 PM PST | Coastal Flood Statement | SGX | San Diego | 3 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.